Emotional Roller-Coaster

It’s hard to describe how I am feeling today.

I am not really ok, but I know I am not ok, so I think that cancels out me not being ok.

Did you follow that?

I have taken two doses of the hormonal therapy, tonight will be my third.  Already, I am wondering how much this reduces my chances of a recurrence and whether it is worth continuing.

2 doses.

The one thing I can say for sure is that I noticed yesterday I seemed anxious and on edge and was very tired.

Today, I had a great lesson. We went through and added more details to the solo and most of it I was able to pick up and incorporate.  We did a full run-through to finish the lesson, and I was beat, so my balance was a little off, but nothing show-stopping.

But when I left the studio, I felt discouraged, anxious, and upset after my lesson and I have NO reason to feel that.  Everything is fine–but I want to have a breakdown because of a few balance issues in one run-through.  And that my shoes are wrong.  And that there is still no ending. And that I did everything ‘small’. And that….

I could tell from the beginning of my lesson that my confidence is down.  I am struggling to look up and look at myself in the mirrors, which I haven’t struggled with for a few months.  I was putting much less energy into the expressiveness of the dance.  I was lacking enthusiasm.  All of this, is unusual for me.

I have been here before–as I have mentioned I have had other issues with hormones before breast cancer that left me an emotional, irrational wreck.

I guess this time, I have been expecting it, so that is why I am recognizing it.  I am trying to tell myself to relax and that it will be ok, but I am not getting very far.  I am almost more upset that I AM upset because I know I shouldn’t be.

The scary thing for me is that this could only be the beginning and I am not quite sure when it will end.  Probably around when I stop taking the pills for my surgery–this time around.  Then again in March once I start up taking them again after.

It could be that I am just tired, combined with everything else.  I was up a little earlier today than usual for a meeting, so I got less sleep last night. I am still very much feeling side-effects from radiation.  I have new sections of raw skin, even though the old ones are healing.  It’s only been a week and a half since I had my last treatment, so those side effects are still coming to their peak.

To be honest, I am having a hard time figuring out if I am lacking in energy, motivation or both right now.  I am definitely dancing less.  I haven’t done my exercises in almost 2 weeks, although I have done some practice on my solo, and a little bit here and there in my living room.

I sort of really don’t want to do much of anything right now–it all seems like it just takes too much energy.  When I finished my lesson today, I could tell I was done.  I tried to talk myself into staying to do a little bit of practice, or my very basic rocking exercise and just couldn’t do it.  I could feel myself being emotional and knew I didn’t really have any reason to feel that.

I gave myself a break.

I have very little scheduled for the rest of the week, so I am going to give myself permission to just relax.  I don’t have a lesson tomorrow night, so I will go to the studio just to practice.  I think knowing in advance that I don’t have a lesson tomorrow was helpful in making the right decision tonight.

I am looking forward to practicing tomorrow and working through some of the details from my lesson tonight on my own–and I see that as a good sign!  I will be practicing during a young kid’s class, so the studio will be separated with curtains, so I will have a small space to myself.  I think I need that.  I think I need that time.

I hope the next few weeks won’t be up and down like this.  I am a very rational, calm and level-headed person normally, so I don’t deal well with seeing myself being irrational.

I think one of the reasons I started this blog was to help me get through this time and deal with these emotional side effects.  When I type out the things I am feeling, it is easier to see how much they don’t really make sense.  It just helps to ‘get it out’ some times.

I can see why there doesn’t seem to be a lot of people talking about their experiences on hormonal therapy.  I think if I hadn’t had issues with hormones previously, I would have no idea really that it is the HT that is affecting me–probably I might think I am having some sort of breakdown, or worse, I might actually give in to the anxiousness and panic and make rash decisions.

For now, I am coasting on this.  I will let Boss know that I am dealing with these sorts of issues and that I AM dealing with them.  I know he would rather I talked about it a little at a time, than to let it fester and grow into a huge deal.

I guess that is what I am really most scared of.  That as I go through these side effects I will stop dealing with them positively and rationally and I will forget to ‘talk it out’ in little bits at a time.

All I can do it see how it goes and keep making myself take the HT.

It’s temporary and I will be ok.

Advertisements

2 thoughts on “Emotional Roller-Coaster

  1. Girl, give yourself a break! You’re allowed to have some bad days and allowed to be a little irrational/emotional. Remind yourself that these irrational thoughts/feelings are being produced by the HT and not coming from you. Compartmentalization has been a huge help for me when I find myself losing control of my emotions (which is often). I take a step outside myself mentally so I can see what the trigger was. If I know why I’m feeling a little crazy, it’s easier to address or just ride out the wave.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s